Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 14, NWS San Diego, CA

August 25, 2025San Diego County, California

NWS San Diego, CA issued this flash flood warning at Aug 25, 2025, 12:40 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2025, 12:40 PM PDT (19:40 UTC)
Expired
Aug 25, 2025, 3:45 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1772 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 8:35 AM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 25, 8:35 AM PDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
835 AM PDT Mon Aug 25 2025

.SYNOPSIS...
Thunderstorms develop today over the mountains and deserts with
heavy rainfall rates at times potentially exceeding 1"/hr.
Afternoon monsoon thunderstorms will be possible both Tuesday and
Wednesday as well, with more constricted coverage in the
mountains. A pattern change for the latter half of the week will
limit thunderstorms after Wednesday, with more seasonable
temperatures and a deepening marine layer. By the weekend and into
early next week, a warming trend sets in and temperatures return
above normal.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.UPDATE...
The main moisture corridor for this afternoon looks to stretch
from Imperial County up through the Anza-Borrego Desert and into
the Santa Rosa Mountains. Rainfall rates in this region may
exceed 1"/hr at times, especially in the early afternoon. Storms
look to develop along the spine of the mountains beginning around
noon, with some cells strong enough to make it off the mountains
and into the urban areas on the eastern sides. While the main
moisture corridor will be further south, if any storms manage to
develop off the San Bernardino Mountains, rainfall rates may
exceed 0.5"/hr at times. Flash flooding will be the main concern
with storms today, but also very gusty and erratic winds as these
storms move off the mountains, potentially exceeding 60 mph. Low
chances for any storms/rain to make it into the San Diego urban
areas or Inland Empire this afternoon. Other than the mountains,
the areas most likely to see impacts from storms today include the
San Diego County Deserts and the Coachella Valley. Storms will be
diurnally driven, with most activity dying off after 6PM.

&&

.PREVIOUS DISCUSSION FROM 238 AM...
Today through tonight...

The subtropical ridge continues to dominate the region with above
average temperatures and recycled monsoonal moisture in the mid to
upper levels will also again provide a chance of thunderstorms over
the mountains and deserts during the afternoon and early evening
hours. Given the very weak flow out of the south at the 700 mb
level, it is likely that any showers and storms that develop later
today over the higher terrain due to orographic lifting will
struggle to move off into the adjacent valleys and deserts. There is
still enough instability over the deserts to allow for another
possible strong storm, similar as to what there was yesterday
over Imperial. Bases of associated CBs with these storms will be
quite elevated with the classic "inverted V" sounding, signifying
a lot of drier air aloft and DCAPE alludes to the possibility of
some of these storms producing gusty outflow winds due to dry
microbursts. There could also be some small hail, especially over
the deserts where there are higher MUCAPE values. There could also
be brief periods of heavy rain, small hail, dangerous cloud-to-
ground lightning, and gusty and erratic winds, regardless if there
are any dry microbursts produced. There even exists the slight
chance of a "heat burst" happening again, similar to what happened
a could of days ago with the inland valleys becoming much warmer
than surrounding areas, given the amount of dry air aloft and the
presence of a strong inversion west of the mountain ranges.
Temperatures will be similar today, perhaps a degree or two cooler
for some locations. The marine layer will likely remain partially
eroded out from over the inner coastal waters this morning as it
currently is due to mid level clouds passing overhead. There could
be some patchy areas of fog this morning, especially within some
of the valleys along the I-15 corridor.

Tomorrow through the upcoming weekend...

For tomorrow, the subtropical ridge axis will begin to shift more
towards the east and allow for troughing upstream from the northwest
to begin to edge closer to SOCAL ever so slowly and begin a gradual
cooldown that will continue through the rest of the week, with
temperatures returning to more normal values tomorrow. The monsoon
moisture will become more confined to the east, although there could
be an isolated storm or two still developing over the mountains and
possibly the adjacent deserts tomorrow during the afternoon hours,
otherwise tomorrow will begin a drying trend with a lesser chance of
mountain/desert thunderstorms going into the latter part of the
week. Temperatures will be cooler tomorrow, and closer to the
seasonal average for this time of year, and then temperatures will
remain nearly steady throughout the rest of the week and going into
the weekend. Most of the deterministic models keep a very slight
chance of convection over the mountains/deserts during the afternoon
hours, although it will likely be only over a few isolated areas
where there is higher terrain, such as the San Bernardino Mountains.
The CWA should be mostly dry and clear for the upcoming weekend.
The marine layer will begin to deepen and extend further inland
overnight with a more persistent onshore flow by later in the
week.

&&

.AVIATION...
251500Z...Coast/Valleys...Patchy low clouds based 800-1100 feet MSL
are clearing to the coast with full clearing by 17z. Mid and high
level clouds AOA 10,000 ft, otherwise, VFR conditions. Clouds
redeveloping after 26/04Z with bases around 900-1200 ft MSL making
it 15-20 miles inland by 12z.

Mountains/Deserts...50-70% chance of +SHRA/TSRA over the mountains
and a 35-50% chance over the deserts between 19-02Z. CB bases near
12 kft and tops to 30 kft. Gusty outflow winds higher than 35 kts, 1-
3 SM vis in +RA, small hail, and lightning are possible. CB/SHRA
dissipating this evening.

&&

.MARINE...
No hazardous marine conditions are expected through Friday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Zuber
AVIATION/MARINE...Westerink

In the hours before

Special weather statement, Aug 25, 12:11 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service San Diego CA
1211 PM PDT Mon Aug 25 2025

CAZ050-058-062-252000-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
1211 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAN DIEGO COUNTY THROUGH
100 PM PDT...

At 1211 PM PDT, Doppler radar was tracking a strong thunderstorm over
Cuyamaca Rancho State Park, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alpine, Cuyamaca Rancho State Park, Julian, Hwy 78 Between Banner And
S2, Lake Cuyamaca, Pine Valley, Hwy S1 Between Lake Cuyamaca And
Mount Laguna, Descanso, Hwy 79 Between Julian And Lake Cuyamaca,
Boulder Creek, Banner, Wynola, and Guatay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3283 11649 3284 11666 3309 11666 3308 11650
TIME...MOT...LOC 1911Z 193DEG 20KT 3290 11654

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Westerink

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:05 PM PDTAreal Flood AdvisorySGXSan Diego2 hr
Aug 25, 12:11 PM PDTSpecial Weather StatementSGXSan Diego49 min
Aug 25, 1:08 PM PDTSpecial Weather StatementSGXSan Diego52 min
Aug 25, 1:19 PM PDTSpecial Weather StatementSGX41 min
Aug 25, 1:30 PM PDTAreal Flood AdvisorySGXRiverside2 hr
Aug 25, 1:33 PM PDTSpecial Weather StatementSGXSan Diego42 min
Aug 25, 1:39 PM PDTSevere Thunderstorm WarningSGXSan Diego50 min
Aug 25, 1:58 PM PDTSpecial Weather StatementSGX47 min
Aug 25, 2:01 PM PDTFlash Flood Warning Considerable damage threatSGXSan Diego3 hr
Aug 25, 2:04 PM PDTSevere Thunderstorm Warning Considerable damage threatSGXSan Diego44 min
Aug 25, 2:09 PM PDTAreal Flood AdvisorySGXSan Diego2 hr
Aug 25, 2:23 PM PDTAreal Flood AdvisorySGXRiverside119 min
Aug 25, 2:28 PM PDTSevere Thunderstorm WarningSGXRiverside62 min
Aug 25, 2:32 PM PDTSpecial Weather StatementSGXSan Diego43 min
Aug 25, 2:42 PM PDTSpecial Weather StatementSGX48 min
Aug 25, 2:47 PM PDTSevere Thunderstorm WarningSGXSan Diego58 min
Aug 25, 2:51 PM PDTAreal Flood AdvisorySGXSan Bernardino2 hr
Aug 25, 3:01 PM PDTFlash Flood Warning Considerable damage threatSGXSan Diego119 min
Aug 25, 3:02 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside3 hr
Aug 25, 3:06 PM PDTSevere Thunderstorm WarningSGXRiverside54 min
Aug 25, 3:15 PM PDTAreal Flood AdvisorySGXRiverside119 min
Aug 25, 3:23 PM PDTSpecial Weather StatementSGXSan Bernardino52 min
Aug 25, 4:06 PM PDTSpecial Weather StatementSGXOrange39 min
Aug 25, 4:42 PM PDTAreal Flood AdvisorySGXRiverside59 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.